MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL AUTO RBC, PLASMA SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL AUTO RBC, PLASMA SET
Model Number 80520
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in a red blood cell (rbc) product.There was not a transfusion recipient or patient involved at the time of the residual white blood cell (rwbc) testing, therefore no patient information is reasonably known at the time of the event.Donor unit #: (b)(4).The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h6 and h10.Investigation: the device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.Investigation is in process.A follow up report will be provided.
 
Additional Manufacturer Narrative
Investigation: evaluation of the corresponding procedure record and taps report indicated the first rbc product as 364 ml with 100 ml of additive solution and the second rbc product as 363 ml with 100 ml additive solution.Both rbc products could be labeled as leukoreduced with no product verification messages shown.Root cause: the analysis of the run data file did not find a conclusive cause for the higher-than- expected wbc content reported in rbc unit for this collection.No unusual process variable was identified and the signals in the run data file indicate that the trima accel system operated as intended.The factors that cause failures include but are not limited to: imperfections in the filter due to manufacturing or handling.Inappropriate use (for example application of excessive pressure).Donor-specific wbc populations that are poorly removed.Inaccurate hematocrit entered resulting in saturation of filter with excessive wbcs.Improper loading of filter into the filter bracket.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL AUTO RBC, PLASMA SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key11425668
Report Number1722028-2021-00093
Device Sequence Number3430926
Product Code GKT
UDI-Device Identifier05020583805200
UDI-Public05020583805200
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2022
Device Model Number80520
Device Catalogue Number80520
Device Lot Number2008112130
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer06/03/2021
08/04/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date06/24/2021
08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;